Aa
A
A
Close
7469840 tn?1409849436
Riba Rash
Day 14, and Riba Rash is getting worse. Gold Bond lotion helping and Benadryl too ( I am taking a half dose in evening and at noon.) Wasn't itchy until tonight, getting itchy behind knee. Any other suggestions?
Cancel
20 Answers
Page 1 of 1
4043517 tn?1374010173
Yes, just woke with a maddening itchy rash on my knees and back. Day 4 1/2. Slathered on my fav, coconut oil. Relief.
Comment
Cancel
4043517 tn?1374010173
Comment
Comment
Submit Comment
Avatar universal
When I was on treatment my doctor proscribed a steroid cream (triamcinolone 0.1%).  It cleared my riba rash up completely.  
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
7469840 tn?1409849436
Thanks for the tips. I have some coconut oil, so have put that on a test spot. Go in for my 2 week blood test today, so and going to stop by Gastro to show rash to nurse, she had mentioned a referral to dermatology for some cream, it is just so widespread, can't see putting steroid cream on that wide an area for 70 more days. Doesn't itch too bad. Bendryl helped for sleeping, but can't function on it during the day. Will let you know what happens. Hope it doesn't move onto my torso. It is the worse behind my knees, a tender spot.
Comment
Cancel
7469840 tn?1409849436
Comment
Comment
Submit Comment
Avatar universal
Most people think that steroid cream is pretty intense stuff because when they hear the word steroid they think of anabolic steroids.  The word steroid actually just describes the chemical structure of a wide range of organic compounds.  Steroid creams are commonly prescribed for many skin conditions.  My mom is prescribed the exact same cream as I was prescribed for riba rash.  She has eczema.  
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
7469840 tn?1409849436
Thanks Kirk, Just saw the nurse, and she said the rash was a good sign that the drug is saturated, doing its thing. It just freaked me out that it spread so quickly.
Comment
Cancel
7469840 tn?1409849436
Comment
Comment
Submit Comment
979080 tn?1323437239
"the nurse, and she said the rash was a good sign that the drug is saturated, doing its thing"  .....lol  , I never heard such a thing.
Side effect reactions are very individual and have little to do with
treatment working.

I got some rashes later on in tx as well and ultimately went to see a dermatologist. It was a very good idea ,my only regret was not going
there earlier and wasting time experimenting around on my own.
Comment
Cancel
979080 tn?1323437239
Comment
Comment
Submit Comment
4950316 tn?1394188185
I wouldn't stuff around with OTC creams etc. These rashes have a habit of spiraling out of control. I went straight to the big guns betanethasone valerate etc.
It is better to catch the rash than have the possibly horrible task of damage control.
You can always put a soothing coconut oil, pawpaw cream on inbetween.
Good luck.
Comment
Cancel
4950316 tn?1394188185
Comment
Comment
Submit Comment
7469840 tn?1409849436
Hi, I heard from my doctor today, and because my Hemoglobin dropped to 10.5, he is dropping my Riba dose from 1,000 to 600. I will see if that makes a difference. So far the rash is tolerable, just don't want it worse than it is. He is doing a virus load test in 2 weeks, but another hemoglobin test next week. So we will see.
Comment
Cancel
7469840 tn?1409849436
Comment
Comment
Submit Comment
1815939 tn?1377995399
"Just saw the nurse, and she said the rash was a good sign that the drug is saturated, doing its thing."
--------------------------------------------
That statement is truly scary. That nurse is extremely ill informed and ignorant.

I got a rash at week 10. My incompetent treatment team did nothing about it. They were not concerned. My rash spiraled out of control. I finally insisted that they order something. So they ordered a steroid ointment, Fluocinonide ointment. This helped some but the rash kept getting worse and spreading.  Finally 7 weeks after first getting the rash, they referred me to a Deramtologist who ordered Fluocinonide ointment for the body, Clobetesol solution for the scalp, Hydrosone Valerate for the face, and Hydroxyzine 50 mg. orally every 6 hours for the rash and itching. (The Hydroxyzine was started at a lower dose but had to be increased.) The rash finally got under control 4 months after I got it. So I was miserable for 4 months due to an incompetent treating team not treating that rash immediately instead of letting it spiral out of control.

There are consequences to ignoring these rashes. Not only can they snow ball out of control, they can also jeopardize your ability to stay on treatment.

If I was treating now and got a rash, I would be in to see the Dermatologist immediately. I really would strongly suggest that you get this rash treated with prescription meds before it gets any worse.

Best of luck.

Comment
Cancel
1815939 tn?1377995399
Comment
Comment
Submit Comment
7395021 tn?1394079527
Does any one know if using these rx creams before the rash shows up will help? I am starting treatment tomorrow and want to do everything I can to prevent this side affect as well as any others.
Comment
Cancel
7395021 tn?1394079527
Comment
Comment
Submit Comment
1815939 tn?1377995399
Not everyone gets rashes from the meds.

It is recommended to use a really good lotion or moisturizing cream daily or twice daily. Eucerin cream is good. Some like Gold Bond lotion.

It is not recommended to use steroid creams if you have no rash. Steroid creams thin the skin and one is not really supposed to use them for long periods of time. One should have breaks from them.

Usually, if people get on top of the rashes right away when they appear, with effective steroid creams or ointments and prescription antihistamines, the rash can be controlled. The problem arises when the rashes are ignored and not treated aggressively.

I am 500% sure that if my treatment team had prescribed the steroid ointment and/or cream and the Hydroxyzine when the rash first appeared, that I would never have had the severe skin problems that plagued me from week 10 and throughout the rest of treatment. Once I got on the correct meds, my rash was under control.

Best of luck with your treatment.
Comment
Cancel
1815939 tn?1377995399
Comment
Comment
Submit Comment
Avatar universal
Moisturizing soap helps, believe it or not....
For lil old me
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
7395021 tn?1394079527
Thank you pooh. This is my first day of treatment and you have given me good advice!
Comment
Cancel
7395021 tn?1394079527
Comment
Comment
Submit Comment
Avatar universal
Nothing helped me except the steroid cream.  My HCV NP gave it to me as soon as she noticed the little riba rash spots forming on my body.  It should be used in moderation.  It does thin the skin and can increase the chance of infection if used on broken skin.

I used it on my knuckles (where the rash was the worst) every day.  If you get a proscription for it, use it to target the worst spots and spots that are visible to others.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I don`t get a rash but itchy,real itchy after a shower
.I shower as quick as I can and use liquid Ivory soap. I also get that crazy itch behind the knee.
I use Vasoline dry skin with oat extract. Works great.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
7469840 tn?1409849436
My rash has subsided a bit, but Doctor reduced Riba dose (at least temporary) as my hemo dropped. He may raise the does again, but have had a bit of a breather from the rash, though it had creeped up to groin. Older rashes are drying out. But the Gold Bond is really helping. Going to take a bath this morning and try to really soak my skin.
Comment
Cancel
7469840 tn?1409849436
Comment
Comment
Submit Comment
Avatar universal
Back when I was on treatment with Riba and had that horrible rash going on the only thing that stopped me from scratching myself raw was keeping ice packs ready.  Whenever the itch started to make me nuts I would apply ice packs and it would calm them down.  Just another thing to try.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
7469840 tn?1409849436
Cooling does seem to help, thanks for the tip! Probably why Gold Bond works, as the menthol is cooling.
Comment
Cancel
7469840 tn?1409849436
Comment
Comment
Submit Comment
Avatar universal
Try using oatmeal in the bath tub. Do NOT use hot water. Use cool to warm water temp.

best of luck
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
4950316 tn?1394188185
I didn't use any perfumed soaps, moisturizers, shampoo etc. I used unperfumed clothes detergent. Aveeda was a calming brand.
I also only used cotton sheets and wore cotton clothing. Anything with synthetics increased the rashes.
I also put wet fashwashes in the fridge/freezer to calm the rashes and itches.



Comment
Cancel
4950316 tn?1394188185
Comment
Comment
Submit Comment
Your Answer
7469840 tn?1409849436
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Recent Activity
317787 tn?1463415842
Blank
Dee1956 commented on Belle313's status
10 hrs ago
Avatar m tn
Blank
JCB1606 cautiously optimistic Comment
11 hrs ago
3060903 tn?1398568723
Blank
Nighthawk61 commented on mishymoshymarcy's status
22 hrs ago
Blank
Weight Tracker
Track your weight over time
Start Tracking Now
Top Hepatitis Answerers
683231 tn?1438659664
Blank
Auburn, WA
446474 tn?1446351282
Blank
San Francisco, CA
163305 tn?1333672171
Blank
Rural Mural, CA
1815939 tn?1377995399
Blank
Avatar universal
Blank
317787 tn?1463415842
Blank
DC
Hepatitis C Community Resources